Alert archive / California / Red Flag Warnings in 2006
Red Flag Warning 1, NWS Medford, OR
NWS Medford, OR issued this red flag warning at Jun 27, 2006, 3:10 PM PDT for Modoc County, Siskiyou County, California; Harney County, Lake County, Oregon. It took effect at Jun 27, 2006, 5:00 PM PDT. It was in force for 8 hr. 3 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jun 27, 2006, 3:10 PM PDT (22:10 UTC)
- In effect from
- Jun 27, 2006, 5:00 PM PDT
- Expired
- Jun 28, 2006, 12:55 AM PDT
- In force
- 8 hr
- Issued by
- NWS Medford, OR
Counties Modoc County, CA, Siskiyou County, CA, Harney County, OR, Lake County, OR
The radar
The Medford radar (KMAX), 171 km from the middle of the area, began a volume at 22:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 27, 6:03 PM PDT | HEAVY RAIN 0 | N Mount Shasta, CA | SINCE 330 PM. HAIL CLOSE TO DIME SIZED. SOME STREET FLOODING. TEMP DROPPED FROM 90 TO 64 DURING STORM. |
| Jun 27, 6:03 PM PDT | HEAVY RAIN 0.38 | N Mount Shasta, CA | RAIN SINCE 330 PM. TSTMS WITH LOTS OF LIGHTNING. HAIL CLOSE TO DIME SIZED. SOME STREET FLOODING. WINDS LIGHT. |
| Jun 27, 6:26 PM PDT | HEAVY RAIN 0 | 4 Wnw Lookout, CA | 2.00 INCHES OF RAIN IN THE AFTERNOON ENDING AT 630 PM. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Medford/Jackson, OR (KMFR), launched 12:00Z, 10.2 hours before the alert went out and 177 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 449 J/kg
- Mixed-layer CIN
- -598 J/kg
- Mixed-layer LCL
- 1715 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 4 m²/s²
- 0-3 km storm-relative helicity
- 98 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS86 KMFR 272210 RFWMFR RED FLAG WARNING NATIONAL WEATHER SERVICE MEDFORD OR 310 PM PDT TUE JUN 27 2006 ...DRY THUNDERSTORMS TO DEVELOP OVER THE REGION THIS AFTERNOON AND LAST INTO TONIGHT... .THUNDERSTORMS WILL DEVELOP AGAIN THIS AFTERNOON. THE AREA AND COVERAGE OF THESE THUNDERSTORMS WILL BE GREATER LATE THIS AFTERNOON AND TONIGHT THAN YESTERDAY WITH THE BASES BEING SIMILAR TO YESTERDAYS STORMS. THIS WILL RESULT IN MORE WIDESPREAD AND GENERALLY DRY THUNDERSTORMS. SOME OF THESE STORMS WILL PRODUCE GUSTY AND VARIABLE WINDS AS WELL. CAZ280>282-284-285-ORZ625-280615- /O.UPG.KMFR.FW.A.0001.000000T0000Z-060628T0800Z/ /O.NEW.KMFR.FW.W.0001.060628T0000Z-060628T0800Z/ WESTERN KLAMATH NATIONAL FOREST- CENTRAL SISKIYOU COUNTY INCLUDING SHASTA VALLEY-SHASTA- TRINITY NATIONAL FOREST IN SISKIYOU COUNTY- SISKIYOU COUNTY FROM THE CASCADE MOUNTAINS EAST AND SOUTH TO MT SHASTA-MODOC COUNTY EXCEPT FOR THE SURPRISE VALLEY- SOUTH CENTRAL OREGON DESERT INCLUDING THE BLM LAND IN EASTERN LAKE AND WESTERN HARNEY COUNTIES- 310 PM PDT TUE JUN 27 2006 ...RED FLAG WARNING IN EFFECT UNTIL 1 AM PDT WEDNESDAY FOR THE DISTRICTS IN SISKIYOU AND MODOC COUNTIES OF CALIFORNIA AS WELL AS ZONE 625 IN SOUTHERN OREGON FOR DRY THUNDERSTORMS. THE AFFECTED AREAS INCLUDE THE WESTERN KLAMATH NATIONAL FOREST...THE TRINITY NATIONAL FOREST IN SISKIYOU COUNTY AND BLM LAND IN SISKIYOU...MODOC...EASTERN LAKE AND WESTERN HARNEY COUNTIES.... THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT UNTIL 1 AM PDT WEDNESDAY FOR THE DISTRICTS IN SISKIYOU AND MODOC COUNTIES OF CALIFORNIA AS WELL AS ZONE 625 IN SOUTHERN OREGON FOR DRY THUNDERSTORMS. THE AFFECTED AREAS INCLUDE THE WESTERN KLAMATH NATIONAL FOREST...THE TRINITY NATIONAL FOREST IN SISKIYOU COUNTY AND BLM LAND IN SISKIYOU...MODOC...EASTERN LAKE AND WESTERN HARNEY COUNTIES. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. SCATTERED THUNDERSTORMS WILL DEVELOP GENERALLY ALONG...WEST AND SOUTH OF THE CASCADES AND SISKIYOU MOUNTAINS THIS AFTERNOON. THESE STORMS WILL BE GENERALLY HIGH BASED AND HAVE GENERALLY VERY NARROW PRECIPITATION SHAFTS AND WILL HAVE NUMEROUS LIGHTNING STRIKES OUTSIDE OF THE RAIN SHAFTS. THESE STORM SHOULD CONTINUE THROUGH MUCH OF TONIGHT. MOISTURE FLOW INTO THE REGION WILL INCREASE TOMORROW WITH THUNDERSTORMS REDEVELOPING TOMORROW AFTERNOON WITH HIGHER PRECIPITATION AMOUNTS. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$ SVEN
1 follow-up statement
000 WWUS86 KMFR 280755 RFWMFR RED FLAG WARNING NATIONAL WEATHER SERVICE MEDFORD OR 1255 AM PDT WED JUN 28 2006 CAZ280>282-284-285-ORZ625-280900- /O.CAN.KMFR.FW.W.0001.000000T0000Z-060628T0800Z/ WESTERN KLAMATH NATIONAL FOREST- CENTRAL SISKIYOU COUNTY INCLUDING SHASTA VALLEY-SHASTA- TRINITY NATIONAL FOREST IN SISKIYOU COUNTY- SISKIYOU COUNTY FROM THE CASCADE MOUNTAINS EAST AND SOUTH TO MT SHASTA-MODOC COUNTY EXCEPT FOR THE SURPRISE VALLEY- SOUTH CENTRAL OREGON DESERT INCLUDING THE BLM LAND IN EASTERN LAKE AND WESTERN HARNEY COUNTIES- 1255 AM PDT WED JUN 28 2006 ...RED FLAG WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN MEDFORD HAS CANCELED THE RED FLAG WARNING. THE THUNDERSTORM COVERAGE HAS DECREASED AND THOSE STORMS HAVE PRODUCED SIGNIFICANT RAINFALL. AS A RESULT THE RED FLAG WARNING HAS BEEN CANCELED. THUNDERSTORMS WILL INCREASE AGAIN TODAY BUT THEY ARE EXPECTED TO BE WET. PLEASE RELAY THIS MESSAGE TO THE FIRE PERSONNEL. $$ FB
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Medford, OR wrote its last area forecast discussion before this red flag warning went out at Jun 27, 3:02 PM PDT, 8 minutes earlier.
Area forecast discussion, Jun 27, 3:02 PM PDT, 8 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEDFORD OR
302 PM PDT TUE JUN 27 2006
.DISCUSSION...UNSTABLE CONDITIONS THIS AFTERNOON WITH A FEW STRONG
THUNDERSTORMS ONGOING IN NORTHERN MODOC COUNTY. STORMS ARE EXPECTED
TO CONTINUE DEVELOPING AROUND SISKIYOU...MODOC...KLAMATH...AND LAKE
COUNTIES INTO THIS EVENING WITH LOCALLY STRONG AND GUSTY WINDS.
HIGH PRECIPITABLE WATER VALUES IMPLY THAT LOCALLY STRONG DOWNPOURS
ARE POSSIBLE...BUT SUB-CLOUD LAYERS ARE QUITE DRY. A RED FLAG
WARNING FOR LIGHTNING WILL BE ISSUED FOR SOME AREAS THROUGH THE
EVENING. SOME COOLING INTO WEDS.
CONDITIONS REMAIN SIMILAR WITH A HEAT REPRIEVE OVER THE NEXT FEW DAYS
WITH THE UPPER RIDGE TO THE EAST...A TROUGH TO THE NORTHWEST...AND
UNSTABLE SOUTHWEST FLOW OVER OUR REGION IN BETWEEN. WILL BE WATCHING
FOR SHORT WAVE ACTIVITY IN THE SW FLOW TO HELP INITIATE
THUNDERSTORMS IN THE AFTERNOON AND EARLY EVENING HOURS. WEDNESDAY
AFTERNOON OR EVENING MAY SEE ENHANCED FORCING FROM A SHORT WAVE
CURRENTLY OFF SOUTHERN CALIFORNIA. ANOTHER SIGNIFICANT SHORT WAVE IS
PROGGED BY BOTH THE EC AND GFS MODELS TO COME IN FRIDAY-FRIDAY NIGHT.
LOOKS LIKE ACTIVITY OVER THE AREA COULD PRODUCE LOCALLY HEAVY RAIN AS
MOISTURE VALUES WILL BE HIGH.
RIDGING INTO LATE WEEKEND SHOULD ALLOW FOR WARMING AND LESS ACTIVE
WEATHER INTO EARLY NEXT WEEK.
&&
.AVIATION...VFR CONDITIONS EXPECTED TO CONTINUE EXCEPT ALONG THE
COAST...WHERE MARINE STRATUS LAYER WILL BRING AREAS OF IFR CEILINGS
AND VISIBILITIES BY THIS EVENING THROUGH TUESDAY MORNING. ISOLATED TO
SCATTERED THUNDERSTORMS EXPECTED FOR ROUTES THROUGH NORTHERN
CALIFORNIA AND EAST OF THE CASCADES IN OREGON THROUGH THE EVENING
HOURS. SOME LINGERING ISOLATED ACTIVITY POSSIBLE OVERNIGHT.
&&
.MFR WATCHES/WARNINGS/ADVISORIES...
OR...HAZARDOUS SEAS WARNING THRU TNT FLORENCE TO CAPE BLANCO 0-60 NM.
...HAZARDOUS SEAS WARNING THRU WEDS NT CAPE BLANCO TO CA BORDER
0-60 NM.
...SMALL CRAFT ADVISORY FOR WINDS THRU WEDS EVE FLORENCE ORE TO
CAPE BLANCO 0-60 NM.
...SMALL CRAFT ADVISORY FOR WINDS THRU WEDS NT CAPE BLANCO ORE TO
CA BORDER 0-60 NM.
...RED FLAG WARNING FOR DRY LIGHTNING THROUGH 1AM FOR ZONE 625 IN
EASTERN OREGON.
CA...SMALL CRAFT ADVISORY FOR WINDS THRU WED NT ORE BORDER TO PT
ST GEORGE 0-60 NM.
...HAZARDOUS SEAS WARNING THRU WEDS NT ORE BORDER TO PT ST GEORGE
0-60 NM.
...RED FLAG WARNING FOR DRY LIGHTNING THROUGH 1AM FOR ZONES
280>282...AND 284-285 NORTHERN CALIFORNIA.
&&
STAVISHHazardous weather outlook, Jun 27, 1:52 PM PDT, 1 hour 18 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEDFORD OR 152 PM PDT TUE JUN 27 2006 CAZ080>085-ORZ030-031-281300- CENTRAL AND EASTERN LAKE COUNTY-CENTRAL SISKIYOU COUNTY-MODOC COUNTY- NORTH CENTRAL AND SOUTHEAST SISKIYOU COUNTY- NORTHEAST SISKIYOU AND NORTHWEST MODOC COUNTIES- NORTHERN AND EASTERN KLAMATH COUNTY AND WESTERN LAKE COUNTY- SOUTH CENTRAL SISKIYOU COUNTY-WESTERN SISKIYOU COUNTY- 152 PM PDT TUE JUN 27 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN OREGON AND NORTHERN CALIFORNIA .DAY ONE...TODAY FIRE WEATHER WATCH FOR DRY THUNDERSTORMS. SEE FIRE WEATHER FORECAST FOR DETAILS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY FIRE WEATHER CONTINUES THROUGH WEDNESDAY MORNING. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. SMITH
The office that day
Everything else NWS Medford, OR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 27, 10:49 AM PDT | Fire Weather Watch | MFR | Modoc, Siskiyou | 4 hr |
Nearby
Red Flag Warnings in California, 2006Red Flag Warnings in Oregon, 2006Every red flag warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.